Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Positive quadratic differential forms and foliations with singularities on surfaces


Author: Víctor Guíñez
Journal: Trans. Amer. Math. Soc. 309 (1988), 477-502
MSC: Primary 57R30; Secondary 49F05, 58A10, 58F99
MathSciNet review: 961601
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: To every positive $ {C^r}$-quadratic differential form defined on an oriented two manifold is associated a pair of transversal one-dimensional $ {C^r}$-foliations with common singularities. An open set of positive $ {C^r}$-quadratic differential forms with structural stable associated foliations is characterized and it is proved that this set is dense in the space of positive $ {C^\infty }$-quadratic differential forms with $ {C^2}$-topology. Also a realization theorem is established.


References [Enhancements On Off] (What's this?)

  • [1] C. Gutiérrez, Estabilidade estructural para campos de linhas em variedades $ bi$-dimensionais, Doctoral Thesis, IMPA, 1974.
  • [2] C. Gutiérrez and J. Sotomayor, An approximation theorem for immersions with stable configurations of lines of principal curvature, Geometric dynamics (Rio de Janeiro, 1981) Lecture Notes in Math., vol. 1007, Springer, Berlin, 1983, pp. 332–368. MR 730276, 10.1007/BFb0061423
  • [3] Philip Hartman and Aurel Wintner, On the singularities in nets of curves defined by differential equations, Amer. J. Math. 75 (1953), 277–297. MR 0055007
  • [4] John Hubbard and Howard Masur, Quadratic differentials and foliations, Acta Math. 142 (1979), no. 3-4, 221–274. MR 523212, 10.1007/BF02395062
  • [5] A. A. Kadyrov, Singular points of differential equations with nonoriented trajectories on a plane, Differentsial′nye Uravneniya 19 (1983), no. 12, 2039–2048 (Russian). MR 729560
  • [6] John N. Mather, Stability of 𝐶^{∞} mappings. I. The division theorem, Ann. of Math. (2) 87 (1968), 89–104. MR 0232401
  • [7] Jacob Palis Jr. and Welington de Melo, Geometric theory of dynamical systems, Springer-Verlag, New York-Berlin, 1982. An introduction; Translated from the Portuguese by A. K. Manning. MR 669541
  • [8] M. M. Peixoto, Structural stability on two-dimensional manifolds, Topology 1 (1962), 101–120. MR 0142859
  • [9] Harold Rosenberg, Labyrinths in the disc and surfaces, Ann. of Math. (2) 117 (1983), no. 1, 1–33. MR 683800, 10.2307/2006969
  • [10] Travaux de Thurston sur les surfaces, Astérisque, vol. 66, Société Mathématique de France, Paris, 1979 (French). Séminaire Orsay; With an English summary. MR 568308
  • [11] Jean Martinet, Singularities of smooth functions and maps, London Mathematical Society Lecture Note Series, vol. 58, Cambridge University Press, Cambridge-New York, 1982. Translated from the French by Carl P. Simon. MR 671585
  • [12] J. Sotomayor and C. Gutierrez, Structurally stable configurations of lines of principal curvature, Bifurcation, ergodic theory and applications (Dijon, 1981) Astérisque, vol. 98, Soc. Math. France, Paris, 1982, pp. 195–215. MR 724448

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57R30, 49F05, 58A10, 58F99

Retrieve articles in all journals with MSC: 57R30, 49F05, 58A10, 58F99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1988-0961601-4
Article copyright: © Copyright 1988 American Mathematical Society